Publication list of Tin-Yau Tam

Papers submitted for publication or in preparation:
  1. Xuhua Liu and Tin-Yau Tam, Extensions of Araki-Lieb-Thirring inequality and Audenaert's Inequality to Semisimple Lie Groups
  2. Ming Liao and Tin-Yau Tam, Weight distribution of Iwasawa projection

Papers appeared or to appear in refereed journals and book chatpers

  1. Durmus Bozkurt and Tin-Yau Tam, Determinants and inverses of r-circulant matrices associated with a number sequence, to appear in Linear and Multilinear Algebra.
  2. Mary Clair Thompson and Tin-Yau Tam, Rutishauser's LR algorithm and Bruhat iteration, to appear in Linear and Multilinear Algebra.
  3. Xuhua Liu, Ming Liao and Tin-Yau Tam, Geometric mean for symmetric spaces of noncompact type, Journal of Lie Theory 24 (2014), 725-736.
  4. Tin-Yau Tam and Wen Yan, On Ky Fan's result on eigenvalues and real singular values of a matrix, to appear in Linear Algebra Appl.
  5. Durmus Bozkurt, Tin-Yau Tam and and Wen Yan, Singular values and eigenvalues of matrices in so_n(C) and sp_n(C), Annals of Functional Analysis (AFA), 5 (2014), 94-100, dedicated to Professor Tsuyoshi Ando.
  6. Tin-Yau Tam and Mary Clair Thompson, Convergence of Aluthge iteration in semisimple Lie groups, to appear in the Journal of the Mathematical Society of Japan.
  7. Ming Liao and Tin-Yau Tam, Derivatives of group product projections, to appear in Advances in Mathematics (China) 45 (2013) 611-619.
  8. Wen Yan and Tin-Yau Tam, Anti-diagonals of symmetric and skew symmetric matrices with prescribed eigenvalues, Linear Algebra Appl., 438 (2013), 1446-1453.
  9. Xuhua Liu and Tin-Yau Tam, Connectedness, convexity and generalized numerical range, The Natalia Bebiano Anniversary Volume, Textos de Matematica, 44 (2013), 107-119.
  10. Xuhua Liu, Brice M. Nguelifack, Tin-Yau Tam, Unitary similarity to a complex symmetric matrix and its extension to orthogonal symmetric Lie algebras, Linear Algebra Appl., 438 (2013), 3789-3796.
  11. Xuhua Liu and Tin-Yau Tam, Gradient Flows for the Minimum Distance to the Sum of Adjoint Orbits, Linear and Multilinear Algebra, 61 (2013), 678-696.
  12. Randall R. Holmes, Huajun Huang and Tin-Yau Tam, Asymptotic behavior of Iwasawa and Cholesky iterations, Linear Algebra Appl., 438 (2013), 3755–3768.
  13. Tin-Yau Tam and Mary Clair Thompson, Determinants of sums of two real matrices and their extensions, Linear and Multilinear Algebra, 60 (2012), 1409-1431.
  14. Durmus Bozkurt and Tin-Yau Tam, Determinants and Inverses of Circulant Matrices with Jacobsthal and Jacobsthal-Lucas Numbers, Applied Mathematics and Computation, 219 (2012), 544-551.
  15. Tin-Yau Tam and Mary Clair Thompson, Determinants of sum of orbits under compact Lie group, Linear Algebra Appl., 436 (2012), 1644-1650.
  16. Alexander Markus and Tin-Yau Tam, Connectedness of some fibers on a compact connected Lie group, Linear and Multilinear Algebra, 59 (2011), 1121-1126.
  17. Xuhua Liu, Dawit G. Tadesse and Tin-Yau Tam, A range associated with skew symmetric matrix, Linear and Multilinear Algebra, 59 (2011), 1105-1120
  18. Wai-Shun Cheung, Xuhua Liu, Tin-Yau Tam, Multiplicities, boundary points, and joint numerical ranges, Operators and Matrices 5 (2011), 41-52.
  19. Piotr Niemiec and Tin-Yau Tam, A representation of G-invariant norms for Eaton triple, Journal of Convex Analysis, 18 (2011), 59-65.
  20. Wai-Shun Cheung and Tin-Yau Tam, Star-shapedness and K-orbits in complex semisimple Lie algebras, Bull. Canada. Math. Soc., 54 (2011), 45-55.
  21. Tin-Yau Tam and Mary Clair Thompson, Determinant and Pfaffian of sum of skew symmetric matrices, Linear Algebra Appl., 433 (2010) 412-423.
  22. Atif Abueida, Mark Nielsen and Tin-Yau Tam, Inverse spread limit of a nonnegative matrix, Proyecciones, 29 (2010), 109-122.
  23. Huajun Huang and Tin-Yau Tam, Aluthge iteration in semisimple Lie group, Linear Algebra Appl., 432 (2010), 3250-3257.
  24. Tin-Yau Tam, A. Horn's result on matrices with prescribed singular values and eigenvalues, Electronic Linear Algebra, 21 (2010), 25-27.
  25. Tin-Yau Tam, Some exponential inequalities for Semisimple Lie group, Topics in operator theory, Volume 1. Operators, matrices and analytic functions, 539-552, Oper. Theory Adv. Appl., 202, Birkhauser Verlag, Basel, 2010.
  26. Huajun Huang and Tin-Yau Tam, On Gelfand-Naimark decomposition of a nonsingular matrix, Linear and Multilinear Algebra, 58 (2010), 27-43.
  27. Wai-Shun Cheung and Tin-Yau Tam, Pfaffian and decomposable numerical range of a complex skew symmetric matrix, Linear and Multilinear Algebra, 57 (2009), 477-489.
  28. Tin-Yau Tam, Heinz-Kato's inequalities for semisimple Lie groups, Journal of Lie Theory, 18 (2008), 919-31.
  29. Wai-Shun Cheung and Tin-Yau Tam, The K-orbit of a normal element in a complex semisimple Lie algebra, Pacific Journal of Mathematics, 238 (2008), 387-398.
  30. Tin-Yau Tam, lambda-Aluthge iteration and spectral radius, Integral Equations and Operator Theory, 60 (2008), 591-596.
  31. Huajun Huang and Tin-Yau Tam, Some asymptotic behaviors associated with matrix decompositions, International Journal of Information and Systems Sciences, 4 (2008), 148-159.
  32. Randall R. Halmos and Tin-Yau Tam, Group Representation, a book chapter of CRC Handbook of Linear Algebra (HLA) edited by L. Hogben, 2007.
  33. Tin-Yau Tam and Wen Yan, Unitary completions of complex symmetric and skew symmetric matrices, Appl. Math. E-Notes, 7 (2007), 84-92.
  34. Huajun Huang and Tin-Yau Tam, An asymptotic result on the a-component in Iwasawa decomposition, Journal of Lie Theory, 17 (2007), 469-479.
  35. Randall R. Holmes, Chi-Kwong Li, Tin-Yau Tam, Numerical range of the derivation of an induced operator, J. Austral. Math. Soc., 82 (2007), 325-343.
  36. Huajun Huang and Tin-Yau Tam, On the convergence of Aluthge sequence, Operators and Matrices, 1 (2007), 121-142.
  37. Huajun Huang and Tin-Yau Tam, An asymptotic behavior of QR decomposition, Linear Algebra Appl., 424 (2007), 96-107.
  38. Tin-Yau Tam and Huajun Huang, An extension of Yamamoto's theorem on the eigenvalues and singular values of a matrix, Journal of Math. Soc. Japan, 58 (2006), 1197-1202.
  39. Tin-Yau Tam, Computing Iwasawa decomposition of symplectic matrix by Cholesky factorization, Applied Mathematics Letters, 19 (2006), 1421-1424.
  40. Huajun Huang and Tin-Yau Tam, On the QR iterations of real matrices, Linear Algebra Appl., 408 (2005), 161-176.
  41. G.H. Cheng, X.Y. Cheng, T.Z. Huang, Tin-Yau Tam, Some bounds for the spectral radius of the Hadamard product of matrices, Applied Mathematics E-Notes, 5 (2005), 202-209.
  42. Tin-Yau Tam, A counterexample to Merikoski-Kumar conjecture, Applied Mathematics E-Notes, 5 (2005), 147-149.
  43. Chi-Kwong Li and Tin-Yau Tam, Operator properties of T and K(T), Linear Algebra Appl., 401 (2005), 173-191.
  44. Tin-Yau Tam, Gradient flows and double bracket equations, Differential Geometry and Applications 20 (2004), 209-224.
  45. Dragomir Z. Djokovic and Tin-Yau Tam, Some questions about semisimple Lie groups originating in matrix theory, Bulletin Canad. Math. Soc, 46 (2003), 332-343.
  46. Tin-Yau Tam, Generalized Schur-concave functions and Eaton triples, Linear and Multilinear Algebra, 50 (2002), 113-120.
  47. Tin-Yau Tam, Convexity of generalized numerical range associated with a compact Lie group, J. Austral. Math. Soc. 72 (2002), 57-66.
  48. Marek Niezgoda and Tin-Yau Tam, On norm property of G(c)-radii and Eaton triples, Linear Algebra Appl., 336 (2001), 119-130
  49. Tin-Yau Tam and William C. Hill, On G-invariant norms, Linear Alg. App., 331 (2001), 101-112.
  50. Tin-Yau Tam, On the shape of numerical range associated with Lie groups, Taiwanese J. Math. 5 (2001), 497-506.
  51. Chi-Kwong Li and Tin-Yau Tam, Numerical ranges arising from simple Lie algebras, J. Canad. Math. Soc., 52 (2000), 141-171.
  52. Tin-Yau Tam, Interlacing inequalities and Cartan subspaces of classical real simple Lie algebras, SIAM J. Matrix Anal. Appl., 21 (1999), 581-592.
  53. Randall R. Holmes and Tin-Yau Tam, Distance to the convex hull of an orbit under the action of a compact Lie group, J. Austral. Math. Soc. Ser. A 66 (1999), 331-357.
  54. Tin-Yau Tam, A Lie theoretical approach of Thompson's theorems of singular values-diagonal elements and some related results, J. of London Math. Soc. (2), 60 (1999), 431-448.
  55. Tin-Yau Tam, An extension of a result of Lewis, Electronic J. Linear Algebra, 5 (1999), 1-10.
  56. Tin-Yau Tam, An extension of a convexity theorem of the generalized numerical range associated with SO(2n+1), Proc. Amer. Math. Soc., 127 (1999), 35-44.
  57. Tin-Yau Tam, A unified extension of two results of Ky Fan on the sum of matrices, Proc. Amer. Math. Soc., 126 (1998), 2607-2614.
  58. Tin-Yau Tam, Partial superdiagonal elements and the singular values of a complex skew symmetric matrix, SIAM J. Matrix Analysis and Appl., 19 (1998), 737-754.
  59. Tin-Yau Tam, On Lei-Miranda-Thompson's result on singular values and diagonal elements, Linear Algebra Appl., 272 (1998), 91-101.
  60. Tin-Yau Tam, On the behavior of a sequence defined by a periodic recursive relation, SIAM Matrix Analysis and Appl., 18 (1997), 842-860.
  61. Tin-Yau Tam, On a conjecture of Ridge, Proc. Amer. Math. Soc., 125 (1997), 3581-3592.
  62. Tin-Yau Tam, Kostant's convexity theorem and the compact classical groups, Linear and Multilinear Algebra, 43 (1997), 87-113.
  63. Tin-Yau Tam, Miranda and Thompson's trace inequality and a log convexity result, Linear Algebra Appl., 262 (1997), 307-325.
  64. Jorma Kaarlo Merikoski, Uoti Urpala, Ari Virtanen, Tin-Yau Tam and Frank Uhlig, A best upper bound for the 2-norm condition number of a matrix, Linear Algebra Appl., 254 (1997), 355-365.
  65. Tin-Yau Tam, On the cyclic symmetry classes, J. Algebra, 182 (1996) 557-560.
  66. Peter Nylen and Tin-Yau Tam, On the spread of a Hermitian matrix and a conjecture of Thompson, Linear and Multilinear Algebra, 37 (1994), 3-11.
  67. Peter Nylen, Tin-Yau Tam and Frank Uhlig, On the eigenvalues of principal submatrices of normal, Hermitian and symmetric matrices, Linear and Multilinear Algebra, 36 (1993), 69-78.
  68. Helmut Langer, Peter Nylen and Tin-Yau Tam, A remark on the fundamental theorem of natural selection, Arch. Math., (Basel) 60 (1993), 103-104.
  69. Shu-An Hu, James F. Hurley and Tin-Yau Tam, Nonconvexity of the permanental numerical range, Linear Algebra Appl,. 180 (1993), 121-131.
  70. Peter Nylen, Tin-Yau Tam and Frank Uhlig, Solution to problem 10205, Amer. Math. Monthly, 100 (1990), 881-882.
  71. Randall R. Holmes and Tin-Yau Tam, Symmetry classes of tensors associated with certain groups, Linear and Multilinear Algebra, 32 (1992), 21-31.
  72. Tian-Gang Lei and Tin-Yau Tam, On the permanental congruence numerical range, Linear and Multilinear Algebra, 32 (1992), 51-59.
  73. Oscar Rojo, Richardo L. Soto, Hector Rojo and Tin-Yau Tam, Eigenvalue localization for complex matrices, Proyecciones, 11 (1992), 11-19.
  74. Frank Uhlig, Tin-Yau Tam and David Carlson, Directions in Matrix Theory, Auburn 1990, Conference Report, Linear Algebra Appl.,162-164 (1992), 711-723.
  75. Tin-Yau Tam, Another proof of a result of Marcus without Plucker relations, Linear and Multilinear Algebra, 29 (1991), 313-314.
  76. Shu-An Hu and Tin-Yau Tam, Operators with permanental numerical ranges on a straight line, Linear and Multilinear Algebra, 29 (1991), 263-277.
  77. Peter Nylen and Tin-Yau Tam, Numerical range of a doubly stochastic matrix, Linear Algebra Appl., 153 (1991), 161-176.
  78. Shu-An Hu and Tin-Yau Tam, On the generalized numerical range with principal character, Linear and Multilinear Algebra, 30 (1991), 93-107.
  79. Tin-Yau Tam, On the numerical range of an induced power, Linear and Multilinear Algebra, 23 (1988), 207-211.
  80. Tin-Yau Tam, Linear operators on matrices: the invariance of the decomposable numerical range II, Linear Algebra Appl., 92 (1987), 197-207.
  81. Tin-Yau Tam, The generalized spectral matrices and radial matrices on symmetry classes of tensors, Linear Algebra Appl., 85 (1987), 29-48.
  82. Tin-Yau Tam, Linear operators on matrices: the invariance of the decomposable numerical range, Linear Algebra Appl., 85 (1987), 1-7.
  83. Tin-Yau Tam, Linear operators on matrices: the invariance of the decomposable numerical radius, Linear Algebra Appl., 87 (1987), 147-153.
  84. Tin-Yau Tam, Induced operators on symmetry classes of tensors, Monatsh. Math., 101 (1986), 245-252.
  85. Tin-Yau Tam, On the generalized radial matrices and a conjecture of Marcus and Sandy, Linear and Multilinear Algebra, 19 (1986), 11-20.
  86. Tin-Yau Tam, On the generalized mth decomposable numerical radius on symmetry classes of tensors, Linear and Multilinear Algebra, 19 (1986), 117-132.
  87. Tin-Yau Tam and Nam-Kiu Tsing, Research problem: the congruence numerical range, Linear and Multilinear Algebra, 19 (1986), 405.
  88. Tin-Yau Tam, Note on a paper of R. C. Thompson: ``The congruence numerical range'', Linear and Multilinear Algebra, 17 (1985), 107-115.
  89. Tin-Yau Tam, A unified extension of some results of Thompson, Marcus and Moyls, Monatsh. Math., 98 (1984), 157-165.
  90. Chi-Kwong Li, Tin-Yau Tam and Nam-Kiu Tsing, The generalized spectral radius, numerical radius and spectral norm, Linear and Multilinear Algebra, 16 (1984), 215-237.